Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 2025, 12:29 PM CDT for Pike County, Ralls County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2025, 12:29 PM CDT (17:29 UTC)
- Expired
- Jul 26, 2025, 1:30 PM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
385
WUUS53 KLSX 261729
SVRLSX
MOC163-173-261830-
/O.NEW.KLSX.SV.W.0183.250726T1729Z-250726T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1229 PM CDT Sat Jul 26 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Pike County in northeastern Missouri...
Central Ralls County in northeastern Missouri...
* Until 130 PM CDT.
* At 1229 PM CDT, a severe thunderstorm was located near
Spencerburg, or 11 miles north of Vandalia, moving east at 20 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Louisiana, New London, Center, Frankford, Spencerburg, Saverton
and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3936 9157 3954 9157 3965 9126 3962 9123
3960 9118 3959 9117 3957 9117 3955 9115
3954 9110 3953 9109 3951 9108 3949 9106
3947 9106 3946 9105
TIME...MOT...LOC 1729Z 261DEG 17KT 3947 9143
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin3 follow-up statements
616
WWUS53 KLSX 261746
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1246 PM CDT Sat Jul 26 2025
MOC173-261756-
/O.CAN.KLSX.SV.W.0183.000000T0000Z-250726T1830Z/
Ralls MO-
1246 PM CDT Sat Jul 26 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CENTRAL RALLS
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
&&
LAT...LON 3938 9145 3947 9142 3960 9120 3960 9118
3959 9117 3957 9117 3955 9115 3954 9110
3953 9109 3951 9108 3949 9106 3947 9106
3946 9105
TIME...MOT...LOC 1729Z 261DEG 17KT 3947 9143
$$
MOC163-261830-
/O.CON.KLSX.SV.W.0183.000000T0000Z-250726T1830Z/
Pike MO-
1246 PM CDT Sat Jul 26 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHWESTERN PIKE COUNTY IN NORTHEASTERN MISSOURI...
At 1246 PM CDT, a severe thunderstorm was located near Frankford, or
10 miles northwest of Bowling Green, moving east at 25 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Louisiana, Frankford, Spencerburg and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3938 9145 3947 9142 3960 9120 3960 9118
3959 9117 3957 9117 3955 9115 3954 9110
3953 9109 3951 9108 3949 9106 3947 9106
3946 9105
TIME...MOT...LOC 1729Z 268DEG 21KT 3944 9146
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin350
WWUS53 KLSX 261806
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
106 PM CDT Sat Jul 26 2025
MOC163-261830-
/O.CON.KLSX.SV.W.0183.000000T0000Z-250726T1830Z/
Pike MO-
106 PM CDT Sat Jul 26 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTH CENTRAL PIKE COUNTY IN NORTHEASTERN MISSOURI...
At 106 PM CDT, a severe thunderstorm was located near Louisiana,
moving east at 30 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Louisiana and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3941 9129 3953 9129 3960 9120 3960 9118
3959 9117 3957 9117 3955 9115 3954 9110
3953 9109 3951 9108 3949 9106 3947 9106
3946 9105
TIME...MOT...LOC 1746Z 271DEG 24KT 3945 9129
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin370
WWUS53 KLSX 261820
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
120 PM CDT Sat Jul 26 2025
MOC163-261830-
/O.EXP.KLSX.SV.W.0183.000000T0000Z-250726T1830Z/
Pike MO-
120 PM CDT Sat Jul 26 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 130 PM CDT FOR NORTH
CENTRAL PIKE COUNTY IN NORTHEASTERN MISSOURI...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. To report severe weather, contact your nearest
law enforcement agency. They will send your report to the National
Weather Service office.
&&
LAT...LON 3941 9129 3953 9129 3960 9120 3960 9118
3959 9117 3957 9117 3955 9115 3954 9110
3953 9109 3951 9108 3949 9106 3947 9106
3946 9105
TIME...MOT...LOC 1806Z 271DEG 24KT 3945 9112
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:13 PM CDT, 16 minutes earlier. Its key messages:
- Dangerous heat and humidity will persist for most of the region into early next week, particularly on Monday and Tuesday. Relief begins Wednesday north of I-70, and spreads areawide Thursday.
- Scattered thunderstorms will threaten most of the region today and tomorrow intermittently, with gusty winds and heavy downpours being the main threat. While unlikely, there is a low (10%) chance for damaging wind today north of I-70 from the strongest thunderstorms.
Area forecast discussion, Jul 26, 12:13 PM CDT, 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1213 PM CDT Sat Jul 26 2025
.KEY MESSAGES...
- Dangerous heat and humidity will persist for most of the region
into early next week, particularly on Monday and Tuesday.
Relief begins Wednesday north of I-70, and spreads areawide
Thursday.
- Scattered thunderstorms will threaten most of the region today
and tomorrow intermittently, with gusty winds and heavy
downpours being the main threat. While unlikely, there is a low
(10%) chance for damaging wind today north of I-70 from the
strongest thunderstorms.
&&
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 342 AM CDT Sat Jul 26 2025
Showers and thunderstorms continue to percolate along a
stationary frontal boundary and amidst near-record precipitable
water values from northwest Missouri to southeast Iowa. Most of
the activity is evading the northern fringes of the forecast area,
focusing where SPC Mesoscale Analysis paints an axis of deep
moist convergence. Further removed from the forcing mechanism and
moisture axis, little to no convective activity exists at this
hour.
The evolution of the ongoing convection will have a somewhat
important role in our rain and thunderstorm chances today. Some high-
resolution guidance grows the thunderstorms in southern Iowa upscale
closer to sunrise, which drops a composite outflow boundary through
northern Missouri and west-central Illinois. That feature, amidst
MLCAPE values of 1500-2000J/kg that are uniformly depicted in all
available guidance, would lead to thunderstorm development in the
afternoon through the evening along and north of the I-70 corridor.
If this occurs, one or two thunderstorms could threaten 60mph winds,
but most will stay sub-severe. Without this forcing mechanism, which
seems a bit more realistic given the elevated nature of the current
convection, any activity would be more scattered in nature over this
same area. Any of these storms will be efficient rain-producers, so
localized flooding can't be ruled out. Further south, other than a
low threat for isolated thunderstorms, dangerous heat and humidity
will continue to impact the St. Louis metropolitan area and parts of
southeast Missouri and southwest Illinois. Even beyond here, the
ongoing heat wave will continue to warrant care during the peak
heating of the day by those susceptible to heat-related illnesses.
Convective activity gradually wanes during the evening, though a
developing low-level jet may interact with another composite outflow
(in the scenario of more widespread convection during the day) to
keep thunderstorms percolating along the I-70 corridor. Chances
reinvigorate with diurnal heating on Sunday, primarily across
southeast Missouri and southwest Illinois where another transient
boundary may exist amidst strong instability. Rain chances again
drop, this time for a few days, as the upper-level ridge becomes
more pronounced over the region and more dangerous heat spreads
north.
MRB
&&
.LONG TERM... (Sunday Night through Friday)
Issued at 342 AM CDT Sat Jul 26 2025
The end of the heatwave is in our sights now, but not before one
more pronounced stretch of hot, humid conditions Monday and Tuesday.
By this point, the upper-level ridge will be well-established
overhead and any threat for thunderstorms (which would make
temperatures more uncertain) becomes very low (less than 10%). Not
much can be said about this that hasn't already been said: heat
index values of 105-110F are likely across almost the entire region,
with the worst conditions being felt in urbanized, metropolitan
areas. There continues to be a slight high bias in the NBM dewpoints
at this lead time that is accounted for in this forecast, but the
heat and humidity will still combine to create dangerous conditions
for anyone outside for prolonged periods of time.
The ridge begins eroding Wednesday with the slow equatorward
advancement of a longwave trough in eastern Canada, and with it our
heatwave will come to its long-awaited conclusion. The trough will
advance a stronger cold front through the region slowly during the
day on Wednesday, introducing uncertainty as to exact temperatures
at that point surrounding the front's location and any rain chances.
However, nearly all available guidance pushes the boundary south of
the region by Thursday. In its wake, the bi-state will be at the
southern fringe of a fairly impressive surface high (for late
July/early August) and 850mb temperatures approaching the 10th
climatological percentile. All of this spells a fairly comfortable,
albeit not necessarily dry, end of the week. While some
understandable uncertainty as to how cool it will be still exists,
the high-end temperatures from the NBM are still 5-10 cooler than
normal. While a modest warmup back to near-normal is evident in the
available ensemble data by early next week, the cooler weather stays
in place through Saturday.
MRB
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1210 PM CDT Sat Jul 26 2025
Chances of showers and thunderstorms are the biggest concern into
Sunday morning. The best chances this afternoon/early evening will
be at central Missouri and KUIN terminals, though metro St. Louis
is just northwest of another axis of showers and thunderstorms.
Any site that does see a direct impact from a thunderstorm could
see MVFR/IFR visibilities in heavier downpours and the potential
at least for some gusty winds. Activity should gradually shift
southeast in time, with better chances for showers and
thunderstorms for metro St. Louis late tonight/early Sunday
morning.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Tuesday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-
Lincoln MO-Madison MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
Warren MO-Washington MO.
Extreme Heat Warning until 7 PM CDT Tuesday for Franklin MO-
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO.
IL...Heat Advisory until 7 PM CDT Tuesday for Calhoun IL-Fayette IL-
Greene IL-Jersey IL-Macoupin IL-Montgomery IL-Pike IL.
Extreme Heat Warning until 7 PM CDT Tuesday for Bond IL-Clinton
IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 26, 3:43 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 343 AM CDT Sat Jul 26 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 343 AM CDT Sat Jul 26 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Dangerous heat will continue today and tonight. A few storms may be strong to severe through about 9PM. Damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous heat will continue over much of the area through at least Tuesday. There is a chance of thunderstorms Sunday and again Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MRB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:18 PM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jul 26, 6:34 PM CDT | Areal Flood Advisory | LSX | Audrain, Monroe | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.